Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 147, NWS Atlanta, GA

May 27, 20245 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2024, 2:13 PM EDT for 5 counties in Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2024, 2:13 PM EDT (18:13 UTC)
Expired
May 27, 2024, 3:00 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, GA, Macon County, GA, Marion County, GA, Talbot County, GA, Taylor County, GA

The radar

The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:10 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1016 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

571 
WUUS52 KFFC 271813
SVRFFC
GAC079-193-197-263-269-271900-
/O.NEW.KFFC.SV.W.0147.240527T1813Z-240527T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
213 PM EDT Mon May 27 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Macon County in west central Georgia...
  Northeastern Marion County in west central Georgia...
  Southwestern Crawford County in central Georgia...
  Southeastern Talbot County in west central Georgia...
  Taylor County in west central Georgia...

* Until 300 PM EDT.

* At 212 PM EDT, a severe thunderstorm was located over Junction
  City, or near Talbotton, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Butler, Talbotton, Reynolds, Junction City, Geneva, Baldwinville,
  Rupert, Garden Valley, Hicks, Po Biddy Crossroads, Potterville,
  Mauk, Howard, Wesley Church, and Fickling Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3237 8407 3253 8455 3271 8453 3271 8421
      3269 8420 3271 8419 3271 8401
TIME...MOT...LOC 1812Z 275DEG 21KT 3262 8446 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
460 
WWUS52 KFFC 271842
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
242 PM EDT Mon May 27 2024

GAC197-263-271852-
/O.CAN.KFFC.SV.W.0147.000000T0000Z-240527T1900Z/
Marion GA-Talbot GA-
242 PM EDT Mon May 27 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION AND
SOUTHEASTERN TALBOT COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and west central Georgia.

&&

LAT...LON 3237 8407 3253 8442 3262 8440 3264 8438
      3267 8437 3271 8421 3269 8420 3271 8419
      3271 8401
TIME...MOT...LOC 1842Z 275DEG 21KT 3260 8425 

$$

GAC079-193-269-271900-
/O.CON.KFFC.SV.W.0147.000000T0000Z-240527T1900Z/
Macon GA-Crawford GA-Taylor GA-
242 PM EDT Mon May 27 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN MACON...SOUTHWESTERN CRAWFORD AND TAYLOR COUNTIES...

At 242 PM EDT, a severe thunderstorm was located near Butler, moving
east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Butler, Reynolds, Howard, Garden Valley, Wesley Church, Hicks,
Fickling Mill, and Potterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3237 8407 3253 8442 3262 8440 3264 8438
      3267 8437 3271 8421 3269 8420 3271 8419
      3271 8401
TIME...MOT...LOC 1842Z 275DEG 21KT 3260 8425 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
999 
WWUS52 KFFC 271904
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
304 PM EDT Mon May 27 2024

GAC079-193-269-271914-
/O.EXP.KFFC.SV.W.0147.000000T0000Z-240527T1900Z/
Macon GA-Crawford GA-Taylor GA-
304 PM EDT Mon May 27 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MACON...
SOUTHWESTERN CRAWFORD AND TAYLOR COUNTIES HAS EXPIRED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and west central Georgia.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.

&&

LAT...LON 3237 8407 3253 8442 3262 8440 3264 8438
      3267 8437 3271 8421 3269 8420 3271 8419
      3271 8401
TIME...MOT...LOC 1904Z 275DEG 21KT 3259 8417 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:00 PM EDT, 13 minutes earlier.

Area forecast discussion, May 27, 2:00 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
200 PM EDT Mon May 27 2024

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 328 AM EDT Mon May 27 2024

Strong line of storms continues to progress towards the CWA. Eastern
portion of the line in north TN has become very outflow dominate,
with outflow boundary rushing ahead of the storms per KOHX. This is
good news for much of north GA, as this will undercut most of the
severe potential from these storms, though strong gusty winds will
remain possible. However, we have seen some development along the
western portions of the line in western/central TN with some QLCS
structures noted and new development in northern AL with some
transient supercell structures. This may push into portions of far
NW GA tonight, and as such, a tornado watch is in effect in the far
NW counties. These areas remain in an Enhanced Risk (Level 3
of 5) through 8am.

The expectation is that even if storms enter the area with severe
potential, they should begin to wind down pretty quickly.
Substantial EML is in place across much of GA around 700 mb, and
while a combination of WAA and moisture pooling is keeping
temperatures elevated, we have still cooled enough to create
substantial capping. This will have impacts on updraft momentum and
should lead to weakening of storms despite an otherwise favorable
environment. However, still can't rule out seeing something produce
a damaging wind gust as it moves further south into the metro as
this all pushes through.

Substantial uncertainty remains regarding convective evolution for
this afternoon. Morning MCS that pushes into GA is expected to
weaken, but effects of it will remain into the afternoon across the
area. Cloud cover will likely limit surface heating which may limit
instability parameters. We see this play out in the 00Z HRRR for
instance, where northern GA and much of central GA only reach the
lower 80s for highs, rather than previously forecast upper 80s and
lower 90s. But, if cloud cover clears fast, or MCS does not progress
as far south, instability will be substantial during the afternoon
with MLCAPE values of 1500+ J/kg. There is also some diabatic
heating of the upper levels that will have occurred with line,
though this may be offset somewhat by advection of some better lapse
rates as the upper level shortwave moves by the area. Given we
remain on the edge of strong subtropical ridge with wave passing by,
strong westerly flow aloft will be in place allowing for 0-6 km
shear values of 30-40 kts during the early afternoon. Thinking that
given the progression of the MCS, the best chances of a severe storm
in the afternoon will be in central GA just ahead of the remnant
outflow. Still could see some stronger and possible a severe storm
form on the backside of the boundary in north GA and the metro if
enough daytime heating can occur. Storms will also have the cold
front pushing in to aid in initiation in north GA, though lack of
convergence along the front may limit the effectiveness of this.
Primary threats will be large hail and damaging winds, though can't
rule out a tornado threat along the outflow boundary if a storm can
ingest vorticity along it just right. A Slight Risk (level 2 of 5)
is in effect through the afternoon and evening hours.

"Cold" front moves through the area into the evening and surges
through overnight. This will be less a break from the heat (it's
almost June, welcome to Georgia) and more a break from the higher
humidity values as drier air pushes in. Forecast highs are in the
80s and lower 90s for areas outside the mountains.

Lusk

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 328 AM EDT Mon May 27 2024

The extended forecast starts off dry as high pressure slowly
builds in from the northern plains and western great lake states.
With this ridge and drier airmass will come slightly cooler temps
for the middle to the end of the week. Temps Wed through Fri will
see highs mainly in the lower to middle 80s. Moisture begins to
creep back in for the weekend and could see precip chances move
back in for Sat/Sun.

01

&&

.AVIATION...
(18Z TAFS)
Issued at 155 PM EDT Mon May 27 2024

VFR to MVFR for the metro area. Convection continues from CSG to
MCN, requiring tempo for IFR to LIFR conditions in heavier
rainfall. Tempo for metro this afternoon for possible isolated
tsra. Winds could be gusty in convection. Winds calm overnight
out of SW turning to NW tomorrow morning. VFR conditions tonight
through tomorrow.

//ATL Confidence...18Z Update...
Medium Low convection in Metro this afternoon.
High all other elements.

SM

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  88  62  85 /  20   0   0   0
Atlanta         66  88  65  84 /  20   0   0   0
Blairsville     58  79  54  76 /  10   0   0   0
Cartersville    62  86  59  83 /  10   0   0   0
Columbus        68  91  66  89 /  40   0   0  10
Gainesville     65  85  62  82 /  10   0   0   0
Macon           67  90  65  89 /  30   0   0   0
Rome            63  87  60  83 /  10   0   0   0
Peachtree City  64  88  63  85 /  20   0   0   0
Vidalia         71  91  67  90 /  60  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Lusk
LONG TERM....01
AVIATION...SM
Hazardous weather outlook, May 27, 5:54 AM EDT, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
554 AM EDT Mon May 27 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
554 AM EDT Mon May 27 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A line of showers and thunderstorms, some being strong to severe,
is moving south through North GA this morning. Damaging winds,
large hail, and a few tornadoes will be the primary threats.
Locally heavy rainfall and frequent lightning will also accompany
the line of storms. This line is expected to move South and East
across the state today exiting the area late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There may still be some isolated storms across east central GA
Tuesday morning but they will move east of the area just after
daybreak. A drier forecast is expected through the end of the
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Local storm report, May 27, 10:50 AM EDT, 3 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1050 AM EDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     Tstm Wnd Dmg     3 ENE Thomas Crossroads 33.42N 84.63W
05/27/2024                   Coweta             GA   Public

            Corrects previous tstm wnd dmg report from 3
            ENE Thomas Crossroads to include
            neighborhood name: Highland Park Estates.
            Public reports multiple trees down (some on
            homes) and a power pole snapped near its
            base. Tornado possible.

&&

KME
Special weather statement, May 27, 10:59 AM EDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1059 AM EDT Mon May 27 2024

GAZ066-067-078-271530-
Harris GA-Troup GA-Meriwether GA-
1059 AM EDT Mon May 27 2024

...A strong thunderstorm will impact portions of Meriwether, Troup
and northern Harris Counties through 1130 AM EDT...

At 1059 AM EDT, a strong thunderstorm was over Long Cane, or 7 miles
north of Lanett, moving east at 45 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
LaGrange, Greenville, Manchester, West Point, Pine Mountain,
Woodbury, Warm Springs, Gay, Pine Mountain-Callaway Gardens, F.d.
Roosevelt State Park, Mountville, Cannonville, Louise, Odessadale,
Stovall, Piedmont Heights, Big Springs, Whitesville-Pine Lake, Rocky
Mount, and Saint Marks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
west central Georgia.

&&

LAT...LON 3318 8461 3305 8456 3285 8457 3284 8464
      3285 8470 3284 8470 3280 8515 3281 8517
      3283 8517 3285 8515 3286 8519 3306 8522
TIME...MOT...LOC 1459Z 264DEG 38KT 3297 8516

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 27, 11:30 AM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1130 AM EDT Mon May 27 2024

GAZ066-067-078-271600-
Harris GA-Troup GA-Meriwether GA-
1130 AM EDT Mon May 27 2024

...A strong thunderstorm will impact portions of southwestern
Meriwether, southern Troup and northern Harris Counties through NOON
EDT...

At 1130 AM EDT, a strong thunderstorm was over Huguley, or near
Lanett, moving east at 50 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
LaGrange, Hamilton, Greenville, West Point, Pine Mountain, Warm
Springs, Pine Mountain-Callaway Gardens, Shiloh, F.d. Roosevelt State
Park, Raleigh, Mountville, Cannonville, Odessadale, Stovall, Big
Springs, Durand, Jones Crossroads, Baughs Crossroads, Harris City,
and Pine Mountain Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
west central Georgia.

&&

LAT...LON 3309 8475 3296 8462 3284 8467 3284 8470
      3280 8469 3274 8472 3275 8514 3277 8514
      3278 8512 3281 8517 3283 8517 3285 8515
      3286 8519 3298 8521
TIME...MOT...LOC 1530Z 260DEG 44KT 3285 8526

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, May 27, 11:48 AM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1148 AM EDT Mon May 27 2024

GAZ067>069-271615-
Upson GA-Meriwether GA-Pike GA-
1148 AM EDT Mon May 27 2024

...A strong thunderstorm will impact portions of southeastern
Meriwether, southern Pike and northwestern Upson Counties through
1215 PM EDT...

At 1148 AM EDT, a strong thunderstorm was over Harris City, or near
Greenville, moving east at 30 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Thomaston, Zebulon, Greenville, Woodbury, Warm Springs, Molena,
Meansville, Sunset Village, Lincoln Park, Concord, Raleigh, Atwater,
Lifsey Springs, Sprewell Bluff State Park, Crest, Sunnyside, Hannahs
Mill, Harris City, and Imlac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
west central Georgia.

&&

LAT...LON 3310 8431 3298 8427 3285 8431 3286 8449
      3288 8448 3288 8450 3287 8453 3288 8473
      3305 8475
TIME...MOT...LOC 1548Z 268DEG 28KT 3296 8468

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, May 27, 12:53 PM EDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1253 PM EDT Mon May 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 AM     Tstm Wnd Dmg     1 ENE Mineral Bluff     34.92N 84.25W
05/27/2024                   Fannin             GA   Public

            Public reports downed trees and power lines
            blocking the roadway near the intersection
            of Cutcane Rd and Dead Rd.

&&

KME
Special weather statement, May 27, 1:55 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
155 PM EDT Mon May 27 2024

GAZ069-079>081-271830-
Taylor GA-Upson GA-Crawford GA-Talbot GA-
155 PM EDT Mon May 27 2024

...A strong thunderstorm will impact portions of southeastern Upson,
west central Crawford, central Talbot and northern Taylor Counties
through 230 PM EDT...

At 155 PM EDT, a strong thunderstorm was over Talbotton, moving east
at 35 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Butler, Talbotton, Junction City, Geneva, Baldwinville, Olive Branch,
Po Biddy Crossroads, Howard, Salem, Prattsburg, Carsonville, Wesley
Church, and Fickling Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
central and west central Georgia.

&&

LAT...LON 3280 8418 3267 8409 3253 8416 3255 8445
      3256 8445 3256 8449 3255 8449 3256 8466
      3272 8467
TIME...MOT...LOC 1755Z 265DEG 29KT 3264 8457

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:27 AM EDTSevere Thunderstorm WarningFFCDade, Walker48 min
May 27, 4:03 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker27 min
May 27, 4:25 AM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield35 min
May 27, 4:51 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Whitfield24 min
May 27, 5:05 AM EDTSpecial Weather StatementFFCChattooga, Floyd, Gordon25 min
May 27, 5:14 AM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Whitfield31 min
May 27, 5:22 AM EDTSpecial Weather StatementFFCFannin, Towns, Union23 min
May 27, 5:30 AM EDTSpecial Weather StatementFFCBartow, Floyd, Gordon, Pickens30 min
May 27, 5:41 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd34 min
May 27, 5:46 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Towns, Union, White29 min
May 27, 5:59 AM EDTSpecial Weather StatementFFCBartow, Cherokee, Dawson, Floyd, Forsyth, Gordon and 4 more31 min
May 27, 6:17 AM EDTSpecial Weather StatementFFCWhite28 min
May 27, 6:28 AM EDTSpecial Weather StatementFFCCobb, Douglas, Fulton, Haralson, Paulding, Polk32 min
May 27, 6:32 AM EDTSpecial Weather StatementFFCBanks, Barrow, Dawson, Forsyth, Gwinnett, Hall and 2 more28 min
May 27, 6:57 AM EDTSpecial Weather StatementFFCCarroll, Cobb, DeKalb, Douglas, Fulton, Haralson and 2 more33 min
May 27, 6:59 AM EDTSpecial Weather StatementFFCBanks, Barrow, Forsyth, Gwinnett, Hall, Jackson and 1 more31 min
May 27, 7:18 AM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Haralson, Paulding, Polk42 min
May 27, 7:32 AM EDTSpecial Weather StatementFFCClayton, Douglas, Henry, Newton, Rockdale28 min
May 27, 7:33 AM EDTSpecial Weather StatementFFCClarke, Morgan, Oconee, Oglethorpe, Walton27 min
May 27, 7:49 AM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fayette, Fulton, Heard41 min
May 27, 8:00 AM EDTSpecial Weather StatementFFCClayton, Henry, Morgan, Newton, Rockdale30 min
May 27, 8:03 AM EDTSpecial Weather StatementFFCCarroll, Haralson27 min
May 27, 8:20 AM EDTSpecial Weather StatementFFCGreene, Morgan, Taliaferro, Wilkes25 min
May 27, 8:27 AM EDTSevere Thunderstorm WarningFFCClayton, Cobb, Coweta, DeKalb, Douglas, Fayette and 5 more48 min
May 27, 8:30 AM EDTTornado WarningFFCCoweta15 min
May 27, 8:35 AM EDTSevere Thunderstorm WarningFFCCobb, Coweta, Douglas, Fayette, Fulton, Paulding10 min
May 27, 9:09 AM EDTSevere Thunderstorm WarningFFCBarrow, DeKalb, Gwinnett, Henry, Newton, Rockdale and 1 more36 min
May 27, 9:12 AM EDTSpecial Weather StatementFFCClayton, Fulton33 min
May 27, 9:32 AM EDTSpecial Weather StatementFFCClarke, Greene, Morgan, Oconee28 min
May 27, 9:40 AM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Oconee, Oglethorpe, Taliaferro35 min
May 27, 10:08 AM EDTSpecial Weather StatementFFCWilkes22 min
May 27, 10:10 AM EDTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Jones, Putnam, Taliaferro and 1 more35 min
May 27, 10:23 AM EDTSpecial Weather StatementFFCWilkes22 min
May 27, 10:25 AM EDTSpecial Weather StatementFFCTroup35 min
May 27, 10:59 AM EDTSpecial Weather StatementFFCMeriwether, Troup31 min
May 27, 11:30 AM EDTSpecial Weather StatementFFCTroup30 min
May 27, 11:33 AM EDTRiver Flood WarningFFCDade4 hr
May 27, 11:42 AM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup33 min
May 27, 11:48 AM EDTSpecial Weather StatementFFCMeriwether, Pike27 min
May 27, 12:04 PM EDTTornado WarningFFCHarris26 min
May 27, 12:14 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot31 min
May 27, 12:40 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot, Upson35 min
May 27, 1:14 PM EDTSevere Thunderstorm WarningFFCCrawford, Monroe, Talbot, Taylor, Upson31 min
May 27, 1:36 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Jones, Monroe, Taylor24 min
May 27, 1:55 PM EDTSpecial Weather StatementFFCTalbot, Taylor35 min
May 27, 2:01 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach, Twiggs, Wilkinson44 min
May 27, 2:53 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Macon, Peach37 min
May 27, 3:11 PM EDTSpecial Weather StatementFFCChattahoochee64 min
May 27, 3:15 PM EDTSpecial Weather StatementFFCBleckley45 min
May 27, 3:23 PM EDTSpecial Weather StatementFFCSchley, Sumter, Webster52 min
May 27, 3:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster47 min
May 27, 3:40 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson50 min
May 27, 3:44 PM EDTSpecial Weather StatementFFCWebster46 min
May 27, 3:56 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Marion, Schley, Sumter, Webster49 min
May 27, 4:16 PM EDTSpecial Weather StatementFFCChattahoochee29 min
May 27, 4:31 PM EDTSevere Thunderstorm WarningFFCCrisp, Sumter44 min
May 27, 4:47 PM EDTSpecial Weather StatementFFCSchley, Sumter43 min
May 27, 5:03 PM EDTSpecial Weather StatementFFCDooly42 min
May 27, 5:18 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox42 min
May 27, 5:36 PM EDTSpecial Weather StatementFFCSumter39 min
May 27, 5:54 PM EDTSpecial Weather StatementFFCDooly51 min
May 27, 5:56 PM EDTSpecial Weather StatementFFCWilcox49 min
May 27, 6:01 PM EDTSpecial Weather StatementFFCButts, Fayette, Henry, Spalding44 min
May 27, 6:10 PM EDTSpecial Weather StatementFFCStewart, Webster50 min
May 27, 6:20 PM EDTSevere Thunderstorm WarningFFCButts, Clayton, Coweta, Fayette, Henry, Spalding40 min
May 27, 6:46 PM EDTSpecial Weather StatementFFCMuscogee44 min
May 27, 6:58 PM EDTSpecial Weather StatementFFCLamar, Pike, Spalding32 min
May 27, 7:32 PM EDTSpecial Weather StatementFFCLamar, Monroe43 min
May 27, 7:35 PM EDTSpecial Weather StatementFFCStewart40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.